Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 4, 2025, 8:40 PM MST for Yuma County, Arizona. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2025, 8:40 PM MST (03:40 UTC)
- Expired
- Sep 5, 2025, 12:30 AM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 25 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 8:50 PM MST | FLASH FLOOD | 1 S Yuma, AZ | 4th Ave south of 24th St closed due to flooding. Timing estimated from radar. |
| Sep 4, 8:50 PM MST | FLASH FLOOD | 1 Wsw Yuma, AZ | Avenue A south of 16th St closed due to flooding. Timing estimated from radar. |
| Sep 4, 8:50 PM MST | FLASH FLOOD | 1 W Yuma, AZ | 16th St and Avenue B closed due to flooding. Timing estimated from radar. |
| Sep 4, 8:50 PM MST | FLASH FLOOD | 2 Sse Yuma, AZ | Arizona Ave south of 24th St and 32nd St closed due to flooding. Timing estimated from radar. |
| Sep 4, 8:50 PM MST | FLASH FLOOD | Yuma, AZ | 1st Ave south of 16th St closed due to flooding. Timing estimated from radar. |
| Sep 4, 8:55 PM MST | FLASH FLOOD | 2 S Yuma, AZ | 8th Ave and Catalina Drive closed due to flooding. Timing estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WGUS55 KPSR 050340
FFWPSR
AZC027-050730-
/O.NEW.KPSR.FF.W.0039.250905T0340Z-250905T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
840 PM MST Thu Sep 4 2025
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
West Central Yuma County in southwestern Arizona...
* Until 1230 AM MST.
* At 840 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Yuma, Somerton, Fortuna Foothills and Araby.
This includes the following highways...
AZ Interstate 8 near mile marker 1...and
between mile markers 10 and 12...and
between mile markers 2 and 7.
AZ Route 95 between mile markers 29 and 32.
AZ Route 195 between mile markers 24 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3274 11456 3275 11456 3275 11454 3276 11454
3276 11453 3278 11453 3271 11448 3265 11441
3258 11473 3262 11478 3266 11475 3268 11474
3273 11471 3274 11469 3273 11462 3273 11458
3274 11458
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$2 follow-up statements
020
WGUS75 KPSR 050511
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
1011 PM MST Thu Sep 4 2025
AZC027-050730-
/O.CON.KPSR.FF.W.0039.000000T0000Z-250905T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma AZ-
1011 PM MST Thu Sep 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM MST FRIDAY
FOR WEST CENTRAL YUMA COUNTY...
At 1011 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.75 and 2 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Yuma, Somerton, Fortuna Foothills and Araby.
This includes the following highways...
AZ Interstate 8 near mile marker 1...and
between mile markers 10 and 12...and
between mile markers 2 and 7.
AZ Route 95 between mile markers 29 and 32.
AZ Route 195 between mile markers 24 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3274 11456 3275 11456 3275 11454 3276 11454
3276 11453 3278 11453 3271 11448 3265 11441
3258 11473 3262 11478 3266 11475 3268 11474
3273 11471 3274 11469 3273 11462 3273 11458
3274 11458
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$886
WGUS75 KPSR 050723
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
1223 AM MST Fri Sep 5 2025
AZC027-050733-
/O.EXP.KPSR.FF.W.0039.000000T0000Z-250905T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Yuma AZ-
1223 AM MST Fri Sep 5 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM MST EARLY THIS MORNING
FOR WEST CENTRAL YUMA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3274 11456 3275 11456 3275 11454 3276 11454
3276 11453 3278 11453 3271 11448 3265 11441
3258 11473 3262 11478 3266 11475 3268 11474
3273 11471 3274 11469 3273 11462 3273 11458
3274 11458
$$
SDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 5:10 PM MST, 3 hours 30 minutes earlier. Its key messages:
- A Flood Watch remains in effect through midnight for most of south-central Arizona, southwest Arizona, and southeast California.
- Showers and scattered thunderstorms resulting in heavy rainfall and instances of flash flooding will be the primary threats. Localized rainfall amounts of one to three inches will be possible. Strong winds, small hail, and areas of blowing dust will also be possible.
- Chances for scattered showers and isolated thunderstorms will remain possible on Friday and Saturday before conditions dry out Sunday into early next week.
- Temperatures will be below normal today through Sunday before warming slightly into next week.
Area forecast discussion, Sep 4, 5:10 PM MST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 510 PM MST Thu Sep 4 2025 .UPDATE...Updated 00z Aviation Discussion... && .KEY MESSAGES... - A Flood Watch remains in effect through midnight for most of south-central Arizona, southwest Arizona, and southeast California. - Showers and scattered thunderstorms resulting in heavy rainfall and instances of flash flooding will be the primary threats. Localized rainfall amounts of one to three inches will be possible. Strong winds, small hail, and areas of blowing dust will also be possible. - Chances for scattered showers and isolated thunderstorms will remain possible on Friday and Saturday before conditions dry out Sunday into early next week. - Temperatures will be below normal today through Sunday before warming slightly into next week. && .SHORT TERM /Today through Friday/... The primary weather concern for today will be the potential for flash flooding with a Flood Watch in effect through midnight for the majority of the CWA. Folks should stay weather aware today and monitor for the latest forecast updates and warnings. Latest satellite imagery shows Tropical Storm Lorena continuing to spin off the west coast of the southern Baja Peninsula while weakening. The latest NHC forecast now has Lorena weakening off the coast rather than propagating inland toward northern Sonora. Regardless, we have seen the increased moisture thanks to this TC with mesoanalysis showing PWATs upwards of 1.7-1.9" across southeast California and southwest Arizona with lower values around 1.2-1.6" across south-central Arizona. Meanwhile, after remaining socked in with cloud cover thanks to a lingering MCV stemming from last night's convection, the Phoenix metro has finally seen better clearing this afternoon according to the latest visible satellite imagery. Following last night's activity, the question today will be whether or not we are too worked over to recover and destabilize enough to see better coverage of showers and thunderstorms surviving into the Phoenix metro through this evening. Hi-res guidance aren't very optimistic on the idea of seeing thunderstorms surviving into the Valley and will likely take robust/colliding outflows to overcome the inhibition that is in place. Latest satellite and radar showed thunderstorms extending from western Pinal County into southern Maricopa County and has sent an outflow toward the north, producing areas of dense blowing dust. Will need to watch this outflow and other approaching outflows to see if it can help fire off any new convection closer to the Valley. Meanwhile, isolated strong to severe thunderstorms continue to develop across southwest Arizona where moisture and thermodynamic parameters are much more favorable. The 18Z Yuma sounding recorded a PWAT value of 1.91" with SBCAPE around 3000 J/kg and minimal inhibition. Given the favorable environment across southeast California and southwest Arizona in combination with weak steering flow, expect instances of flash flooding to occur in these areas. Additionally, strong to severe thunderstorms capable of producing localized damaging winds and small hail, and localized blowing dust will also be possible. The latest HREF continue to favor portions of the Arizona lower deserts for seeing the best thunderstorm coverage. As mentioned before, the anomalous moisture values and overall weak steering flow will lead to instances of 1-3"+ amounts, thus leading to an enhanced flash flood risk. HREF neighborhood probabilities show 3 hour rainfall totals in excess of 1" upwards of 50-70% and ~10% for amounts in excess of 3". The Flood Watch remains in effect for all of south-central and southwest Arizona along with most of southeast California. For Friday, the trough axis that provided support for showers and storms is expected to move well to the east with some weak anticyclonic flow aloft moving into Arizona. Abundant moisture will still remain in place, but with the lack of forcing aloft or even some weak subsidence convection will be more limited in scope. The best rain chances on Friday are expected to favor higher terrain areas of central and eastern Arizona with the heavy rainfall threat being quite limited. && .LONG TERM /Saturday through Tuesday/... Models have shifted for what to expect on Saturday with the deeper moisture likely sticking around through the morning before drier air aloft begins to move in starting in the afternoon hours. A similar upper level set up to Friday may limit convection on Saturday despite the lingering moisture, but forecast instability may be enough to spark a few isolated storms across the south-central Arizona lower deserts with better chances again focused over the eastern Arizona higher terrain. The drying aloft will then continue Sunday into early next week with the lower levels eventually drying out by around next Tuesday. NBM forecast rain chances mostly come to an end already on Sunday as the drying aloft is expected to lower PWATs down to between 1.2-1.4". Eventually PWATs are seen dropping to between 0.8-1.1" by the middle of next week as surface dew points finally fall back into the 40s. A stationary Pacific trough just off the West Coast will be the main driver of our weather through at least the first half of next week providing the dry westerly flow. The subtropical ridge is forecast to remain situated to our south this weekend and then to our east southeast early next week, but it will at least help to keep heights aloft over our region near or slightly above normal. Due to the influence of the ridge and the drying boundary layer, temperatures will gradually warm into next week, likely reaching back into the normal range by Monday. && .AVIATION...Updated at 0005Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: A southerly outflow boundary is currently moving through the Phoenix area, with gusts up to 25 kts and areas of blowing dust with visibilities reduced to as low as 3-5SM. These gusty southerly winds and blowing dust should persist through the next couple of hours. The main question and of continued high uncertainty is whether any storm activity can develop across the Phoenix area through the evening hours with most of the activity likely to remain west. For now VCTS are kept in this TAF package through the evening hours before the threat wanes by the overnight period. At this time, no thunderstorm activity is expected within the vicinity of Phoenix on Friday. With the aforementioned outflow currently moving through the metro, southerly winds will persist during the next 2-3 hours before a shift out of the west materializes after 03-04z. Winds will become mostly variable to light easterly during the overnight period into Friday morning before resuming a westerly direction by the late morning hours. SCT-BKN clouds aoa 8-10 kft will persist through Friday morning before cloud coverage decreases heading into the afternoon hours. Southeast California/Southwest Arizona including KIPL and KBLH: Areas of thunderstorm activity will remain the main aviation weather concern heading into this evening with hit or miss activity before conditions improve later in the evening hours. The main threats with these thunderstorms will be the potential for gusty and erratic winds from any outflow boundaries as well as blowing dust. Otherwise, winds will mainly favor southeasterly at KIPL and southerly at KBLH through the period. SCT-BKN clouds aoa 8-10 kft will persist through the evening hours before cloud coverage gradually decreases heading into the overnight period. && .FIRE WEATHER... Higher moisture levels will continue to allow for periods of showers and thunderstorms into the weekend with wetting rain chances as high as 20-40% over the western districts to 40-50% over the eastern districts. Localized heavy rainfall and flash flooding will be possible through this evening with diminishing chances into Friday. MinRHs are only expected to drop into a 35-45% range through Saturday as temperatures drop to below normal. Outside of thunderstorm driven winds, winds will tend to be on the light side and favor the south much of the period. Gradual drying conditions will spread across the region later this weekend into early next week ending rain chances by Sunday and eventually lowering MinRHs back into the teens by next Tuesday. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Flood Watch until midnight MST tonight for AZZ530>563. CA...Flood Watch until midnight PDT tonight for CAZ562>570. && SHORT TERM...Smith/Kuhlman LONG TERM...Kuhlman AVIATION...Lojero FIRE WEATHER...Smith/Kuhlman
In the hours before
Special weather statement, Sep 4, 6:26 PM MST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
626 PM MST Thu Sep 4 2025
AZZ531-532-535-536-050230-
Gila River Valley AZ-Kofa AZ-Southeast Yuma County AZ-Yuma AZ-
626 PM MST Thu Sep 4 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN YUMA COUNTY THROUGH 730
PM MST...
At 625 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles southeast of Tacna, or 32 miles east of
Fortuna Foothills, moving southwest at 15 mph.
Strong, gusty winds will be capable of producing areas of blowing
dust with reduced visibilities down to 1 mile or lower.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fortuna Foothills, Wellton, Tacna, Tyson, Ligurta, Mohawk, and Roll.
This includes AZ Interstate 8 between mile markers 11 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3237 11439 3266 11449 3296 11391 3250 11345
3224 11398
TIME...MOT...LOC 0125Z 042DEG 12KT 3258 11385
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MSLocal storm report, Sep 4, 6:35 PM MST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
635 PM MST Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Dust Storm Tacna 32.70N 113.95W
09/04/2025 Yuma AZ Trained Spotter
Visibility of less than 1/4 mile in Tacna.
&&
GLLocal storm report, Sep 4, 6:38 PM MST, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
638 PM MST Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Tstm Wnd Gst 3 S Mohawk 32.68N 113.74W
09/04/2025 M58 MPH Yuma AZ Mesonet
58 mph wind gust measured at the Mohawk
Dunes RAWS station.
&&
GLLocal storm report, Sep 4, 7:26 PM MST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
726 PM MST Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Blowing Dust 12 NNW Tacna 32.85N 114.03W
09/04/2025 Yuma AZ Mesonet
A visibility of 0.58 mile measured at the
Yuma Proving Ground Station 4.
&&
GLLocal storm report, Sep 4, 7:44 PM MST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
744 PM MST Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg 2 SW Casa Grande 32.86N 111.77W
09/01/2025 Pinal AZ Broadcast Media
***Delayed Report*** Downed power lines
along Thornton Road between Peters Road and
Selma Highway in Casa Grande. Timing
estimated from radar.
&&
GLLocal storm report, Sep 4, 8:15 PM MST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
815 PM MST Thu Sep 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Tstm Wnd Gst 4 SSE Yuma 32.65N 114.61W
09/04/2025 M60 MPH Yuma AZ ASOS
60 mph peak wind gust measured at Yuma
International Airport (KNYL).
&&
GLThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:07 PM MST | Dust Storm Advisory | PSR | Maricopa | 53 min |
| Sep 4, 5:07 PM MST | Special Weather Statement | PSR | Yuma | 38 min |
| Sep 4, 5:18 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 42 min |
| Sep 4, 5:33 PM MST | Areal Flood Advisory | PSR | Yuma | 26 min |
| Sep 4, 5:59 PM MST | Flash Flood Warning | PSR | Yuma | 4 hr |
| Sep 4, 5:59 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 31 min |
| Sep 4, 6:26 PM MST | Special Weather Statement | PSR | Yuma | 64 min |
| Sep 4, 6:32 PM MST | Dust Storm Warning | PSR | Yuma | 58 min |
| Sep 4, 7:08 PM MST | Areal Flood Advisory | PSR | Yuma | 3 hr |
| Sep 4, 7:30 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 45 min |
| Sep 4, 7:33 PM MST | Dust Storm Advisory | PSR | La Paz, Yuma | 57 min |
| Sep 4, 7:45 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 4 hr |
| Sep 4, 8:15 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 45 min |
| Sep 4, 8:57 PM MST | Special Weather Statement | PSR | 48 min | |
| Sep 5, 1:51 AM MST | Areal Flood Warning | PSR | Yuma | 9 hr |
| Sep 5, 10:10 AM MST | Special Weather Statement | PSR | 35 min | |
| Sep 5, 10:51 AM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.